why am i dizzy?

is it the meds or PD? it seems no matter what medication i take im dizzy from it except azilect, which gives me no problems. does everyone else have the same problems or is it me? medications have always beem a problem for me even before PD, if i can stop the dizzy feeling i would be great. i went for glasses today, that might be some of the problem we will see next week if it helps, ive been wearing cheaters.. if you might have a medication that is better than requip and dont have problems with let me know, im on requip and azilect. i hope for a better combo just dont know what. my dr is great and she would do whatever it takes to help..any ideas? thanks!

15 Replies

oldestnewest
  • Do you know what your blood pressure is? One of the effects of Parkinson's is that it lowers your blood pressure. One of the symptoms of "EXCESSIVELY"

    low blood pressure is that it makes you dizzy. I'm not a doctor so it's only food for thought.

  • its normal levels but thanks!

  • I understand your pain and wooziness. I am sensitive to the weather changes. Years ago I was told I had Meniures (inner ear fluid problem). I had a lot of the same problems as are with PD-dizzines, unbalanced, neck / shoulders hurt, ringin in ears at times. After researching I found that I was low on potassium, The symptoms can be relieved somewhat by a change in your diet. I also take requip xl and that does a number on me too at times and some days i'm fine with no problems. I had a hard time with azilect and not taking it any more. Good Luck. I'll be interested in what you find out from others.

  • Thanks, I do eat a banana everyday for potassium, I was getting leg cramps at night and it helps with that. I real it's the requip but maybe after taking the azilect it's that instead. I just make myself go thru the day dizzy it helps if I drink lots of water it's not as bad.

  • I have had dizziness from the start. I was given a tilt table test and the diagnosis of neuro-cardiogenic syncope... the final confirmation that won disability.

    The true test of blood pressure is the drop that occurs after standing. Take it sitting and again upon standing. Mine has dropped 20-30 for diastolic and systolic both. Requip was the worst for me. I need to drink a lot of water and eat salty foods.

  • I have had dizziness for about 6 or 7 years on and off. At first i was told it was Labyrinthitis but after the initial attack, it kept coming back..

    I believe it was the start of my PD. I have taken mirapexin and requip but nothing helps with the dizziness / giddiness / pressure in the head feeling i have pretty much all the time.

    I have accepted that I may always have this symptom and have learned to live with it.

    Caroline

  • Have you tried getting off of dopamine agonists and using sinemet? Dopamine agonists gave me terrible side effects. I've had 8 pretty good years on sinemet

  • Agree and likewise. Dopamine agonists notorious for causing orthostatic hypotension.

  • I had hypotensive issues before PD--but pd and/or the meds intensify the problem dramatically. I was on requip for a while, but it really caused me problems--i.e.-fainting. I'm on Mirapex, Sinemet, Amantadine, blah blah blah. . .

    I still have the dizziness, but it is more manageable than when I was taking requip. Like you, I've always bee sensitive to medication side effects. My advice is to give your body extra time to get use to the drugs (I've learned that rather than a week or two, I seem to develop a level drug state in 4 to 6 weeks).

    I've also discovered (the hard way) that getting overheated is a bad idea. Thus gardening in the summer offers new challenges.

    Hang in there--pd meds are tough!

  • same azilect and requip and also dizzy

    just heard a lecture about it :

    the main idea is :the better medicine helps - the more side effects it can have

  • Thankyou Kamir

    This is very clear and accurate. Good explanation.

    I disagree with him on one thing, he says there are lots of meds for us then outlines three types of meds we can use:

    MAOB inhibitors, (selegiline and rasageline)

    dopamine agonists, ( 3 main ones )

    l dopa medication (sinemet and madopar)

    Thats right thats all there is, a couple of other meds (eg amantadine and entacopone) help make the l dopa work better but I don't call that a big choice!

    It makes it tough on those who have trouble tolerating a particular med because choices are limited. Sorry off topic.

  • Some PD drugs list Orthostatic Hypotension (low blood pressure when standing) as a side effect. This is because standing up requires effort and the heart has to pump a bit harder to supply the oxygen. The dizzy bit is just the bit `waiting for the heart etc to catch up with demand.

    Except in extreme cases it is not dangerous. But there is the possibility of being more likely to fall and thereby cause injury. You are just supposed to stand and wait until the dizziness goes before setting off.

  • I've just noticed this thread was started 2 years ago. My response seems likely to be irrelevant by now. Have to keep an eye on being late to respond like that.

  • Requip can be a killer--literally. Dizziness from the low BP Requip causes is dangerous and miserable. I changed to sinemet and stArted feeling great.

  • Hi LizaJane, Please can you tell us what Cheaters are?

You may also like...